Alert archive / Florida / Wind Advisories in 2008
Wind Advisory 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at May 11, 2008, 1:20 PM EDT for 7 counties in Florida. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 1:20 PM EDT (17:20 UTC)
- Expired
- May 11, 2008, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KJAX 111720 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 120 PM EDT SUN MAY 11 2008 FLZ020>025-030>033-035>038-040-120300- /O.NEW.KJAX.WI.Y.0004.080511T1720Z-080512T0000Z/ /O.EXT.KJAX.LW.Y.0027.080512T0000Z-080512T0300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON... GAINESVILLE...PALATKA...PALM COAST...OCALA 120 PM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LAKE WIND ADVISORY NOW IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING. LOW PRESSURE WILL INTENSIFY OVER THE MID ATLANTIC STATES THIS AFTERNOON AND TONIGHT. THE LOW WILL PRODUCE STRONG AND GUSTY SOUTHWEST WINDS OVER THE AREA THROUGH THIS EVENING. SUSTAINED WINDS WILL INCREASE TO AROUND 30 MPH BY MIDDAY...WITH GUSTS REACHING 40 TO 45 MPH. WINDS WILL DECREASE SLIGHTLY LATE IN THE EVENING...BUT REMAIN IN THE 15 TO 20 MPH RANGE WITH OCCASIONAL HIGHER GUSTS THROUGH TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. $$ GAZ132>136-149>154-162>166-120300- /O.CON.KJAX.LW.Y.0027.000000T0000Z-080512T0300Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON- INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK... STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS 120 PM EDT SUN MAY 11 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. LOW PRESSURE WILL INTENSIFY OVER THE MID ATLANTIC STATES THIS AFTERNOON AND TONIGHT. THE LOW WILL PRODUCE STRONG AND GUSTY SOUTHWEST WINDS OVER THE AREA THROUGH THIS EVENING. SUSTAINED WINDS WILL INCREASE TO AROUND 20 MPH BY MIDDAY...WITH GUSTS REACHING THE 30 TO 35 MPH RANGE. WINDS WILL DECREASE SLIGHTLY LATE IN THE EVENING...BUT REMAIN IN THE 15 TO 20 MPH RANGE WITH OCCASIONAL HIGHER GUSTS THROUGH TONIGHT. A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. $$ ENYEDI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at May 11, 9:06 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 11, 9:06 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EDT SUN MAY 11 2008
.UPDATE...TOR WATCH CONTINUES UNTIL 17Z. A STRONG MCS IS RACING
ACROSS THE NRN PORTION OF OUR GA COUNTIES AND AREA RADARS HAVE
DEPICTED NUM ROTATIONAL SIGNATURES ALOFT. A LAKE WIND ADV CONT
ACRS THE REGION WITH SWLY WINDS ALREADY GUSTING TO ARND 30 MPH IN
SE GA AND INCREASING RAPIDLY ELSEWHERE AS THE PRES GRADIENT
STRENGTHENS WITH THE APPROACHING FRONT. IN ADDITION TO THE MCS A
SHORTWAVE IS NOTED ALONG THE CTRL GULF COAST WITH CONVECTION
FIRING OVER SRN LA. NAM BRINGS THE SHORTWAVE INTO N FL DURING THE
AFTN BUT BY THEN THE DEEP MOISTURE WILL HAVE EXITED. HAVE MADE
MINOR TWEAKS TO THE GRIDS ONLY AND NO UPDATE IS PLANNED UNTIL
WATCHES EXPIRE OR ARE EXPANDED.
&&
.AVIATION...OVERCAST MID/HI CLOUDS BLANKET THE AREA. TS ARE FAST
APPROACHING SSI AND EXPECT TS IN THE AFTN AT OTHER TAF SITES. LOW
CIGS ARE UPSTREAM OF SSI AND WILL KEEP MVFR GOING.
&&
.MARINE...NO CHANGES THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 56 81 50 / 60 10 0 0
SSI 86 61 80 57 / 50 10 0 0
JAX 89 58 82 54 / 30 10 0 0
SGJ 90 62 81 58 / 20 20 0 0
GNV 90 61 84 53 / 20 20 0 0
OCF 90 61 84 52 / 20 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
MKT/ABE/RK/JTD/ACSHazardous weather outlook, May 11, 1:00 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT SUN MAY 11 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120830- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 100 PM EDT SUN MAY 11 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 2 PM EDT TODAY ACROSS SOUTHEAST GEORGIA... ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT THAT WILL CONTINUE TO MOVE ACROSS THE AREA TODAY. A FEW OF THE STORMS MAY BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM COVERAGE...AND THE THREAT FOR SEVERE THUNDERSTORMS...WILL BE GREATEST ACROSS SOUTH-CENTRAL AND SOUTHEAST GEORGIA...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS SOUTHEAST GEORGIA THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
In the hours before
Local storm report, May 11, 12:15 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG PATTERSON 31.38N 82.14W
05/11/2008 PIERCE GA LAW ENFORCEMENT
NUMEROUS POWER OUTAGES IN THE PATTERSON METRO AREA.
&&
JHESSLocal storm report, May 11, 12:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1219 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM LIGHTNING BLACKSHEAR 31.30N 82.24W
05/11/2008 PIERCE GA FIRE DEPT/RESCUE
A LIGHTNING STRIKE CAUSED A BRUSH FIRE OFF OF SATILLA
ROAD. FORESTRY CREWS WERE DISPATCHED AND THE BLAZE IS
CONTAINED. THE TIME OF IGNITION IS UNKNOWN.
&&
AENYEDILocal storm report, May 11, 12:24 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1224 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL ALMA 31.54N 82.48W
05/11/2008 E0.75 INCH BACON GA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN ALMA. TREE DOWN ALONG HIGHWAY
32 EAST OF ALMA.
&&
JHESSLocal storm report, May 11, 12:29 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG JESUP 31.60N 81.89W
05/11/2008 WAYNE GA TRAINED SPOTTER
TREES DOWN ALONG LARRY POPPEL ROAD.
&&
JHESSSpecial weather statement, May 11, 12:32 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1232 PM EDT SUN MAY 11 2008 GAZ132>135-111700- APPLING-BACON-COFFEE-JEFF DAVIS- 1232 PM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE... WESTERN APPLING...SOUTHWESTERN JEFF DAVIS AND WESTERN BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 100 PM EDT... AT 1232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF BROXTON...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON...WEST GREEN...NICHOLLS...NEW LACY AND ALMA THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
Special weather statement, May 11, 1:02 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 102 PM EDT SUN MAY 11 2008 GAZ154-166-111730- COASTAL CAMDEN-COASTAL GLYNN- 102 PM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM EDT... AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF HIGH POINT...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JEKYLL ISLAND...HIGH POINT AND BRUNSWICK THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:43 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 40 hr |
| May 11, 3:35 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 40 hr |
| May 11, 9:22 AM EDT | Special Marine Warning | JAX | 113 min | |
| May 11, 11:08 AM EDT | Special Marine Warning | JAX | 97 min | |
| May 11, 12:44 PM EDT | Special Marine Warning | JAX | 91 min | |
| May 11, 2:30 PM EDT | Special Marine Warning | JAX | 2 hr | |
| May 11, 3:15 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 37 hr |
| May 11, 4:33 PM EDT | Special Marine Warning | JAX | 67 min | |
| May 11, 6:10 PM EDT | Special Marine Warning | JAX | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.